MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26641
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to patient contact during an unspecified below-the-knee procedure, an advance micro 14 ultra low-profile pta balloon catheter leaked.The shipping stylet was removed, and as the user attempted to flush the catheter with an unknown syringe, it leaked from the inflation port.Another balloon was used to complete the procedure.The patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
D2: common name & product code = dqy catheter, percutaneous and lit catheter, angioplasty, peripheral, transluminal.E1: customer name and address = address line 2: (b)(6).E3: occupation = ¿laborante¿.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to patient contact during an unspecified below-the-knee procedure, an advance micro 14 ultra low-profile pta balloon catheter leaked.The shipping stylet was removed, and as the user attempted to flush the catheter with an unknown syringe, it leaked from the inflation port.Another balloon was used to complete the procedure.The patient did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation.Upon attempting to flush the device through the distal lumen, water would not exit distally but was dripping from the glue holes of the y-fitting.A wire guide was inserted through the distal lumen; however, the wire would not advance past approximately 45.5-centimeters.Kinks were noted at approximately 62-centimeters and 68-centimeters from the strain relief.Damage was also noted at the strain relief; however, hub damage was not noted.Water would not advance to the balloon when the device was flushed with the distal hub capped.The bends/kinks were not reported by the user, and therefore, are likely due to shipping damage during return of the device to cook.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on four devices; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, cook has concluded this to be an isolated incident.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Cook also investigated all lots manufactured by the same personnel, within the same time frame as the complaint device, finding that no additional complaints have been received for this failure mode.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key20884561
Report Number1820334-2024-01621
Device Sequence Number9043393
Product Code DQY
UDI-Device Identifier10827002266411
UDI-Public(01)10827002266411(17)270410(10)15999447
Combination Product (Y/N)N
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26641
Device Catalogue NumberPTA3-14-150-2-12
Device Lot Number15999447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale